Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 1, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jan 31, 2002, 11:20 AM CST for 5 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 31, 2002, 11:20 AM CST (17:20 UTC)
- Expired
- Jan 31, 2002, 2:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Johnson County, AR, Logan County, AR, Pope County, AR, Scott County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 96 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 311720
FFWLIT
ARC071-083-115-127-149-312015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1120 AM CST THU JAN 31 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSON COUNTY IN WESTERN ARKANSAS
POPE COUNTY IN CENTRAL ARKANSAS
LOGAN COUNTY IN WESTERN ARKANSAS
YELL COUNTY IN CENTRAL ARKANSAS
SCOTT COUNTY IN WESTERN ARKANSAS
* UNTIL 215 PM CST
* NUMEROUS SHOWERS AND THUNDERSTORMS...PRODUCING MODERATE TO HEAVY
RAINFALL...WILL CONTINUE TO MOVE NORTHEAST AT 30 MPH ACROSS THE
WARNED COUNTIES. RAINFALL RATES OF ONE HALF TO NEARLY ONE INCH
PER HOUR CAN BE EXPECTED.
DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.
LAT...LON 3566 9286 3503 9319 3480 9342 3482 9399
3567 93512 follow-up statements
000 WGUS74 KLZK 311907 FFSLIT ARC071-083-115-127-129-149-312015- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 105 PM CST THU JAN 31 2002 A FLASH FLOOD WARNING REMAINS IN EFFECT FROM SCOTT...JOHNSON... YELL...SEARCY...POPE...AND LOGAN COUNTIES UNTIL 215 PM. AT 105 PM...RADAR CONTINUED TO INDICATE NUMEROUS SHOWERS AND A FEW THUNDERSTORMS...ACROSS MUCH OF WESTERN AND CENTRAL ARKANSAS. THE WARNED COUNTIES CAN EXPECT AND ADDITIONAL ONE HALF INCH OF RAINFALL...ACROSS AREAS WHICH ARE SATURATED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. $$ 55
000 WGUS74 KLZK 312019 FFSLIT ARC071-083-115-127-129-149-312030- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 218 PM CST THU JAN 31 2002 THE FLASH FLOOD WARNING FOR SCOTT...JOHNSON... YELL...SEARCY...POPE...AND LOGAN COUNTIES THAT WAS IN EFFECT UNTIL 215 PM HAS BEEN ALLOWED TO EXPIRE. LIGHT RAINFALL WILL STILL CONTINUE ACROSS THESE AREAS THROUGH THE MID AFTERNOON HOURS. MOTORISTS ARE STILL ADVISED TO EXPECT SOME PONDING OF WATER ON ROADWAYS. $$ 55
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jan 31, 3:00 AM CST, 8 hours 20 minutes earlier.
Area forecast discussion, Jan 31, 3:00 AM CST, 8 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 AM CST THU JAN 31 2002 WILL HOLD OFF PULLING THE TRIGGER ON THIS FORECAST AS LONG AS POSSIBLE TO GET THE LATEST FIX ON THE COLD FRONT. MODELS ARE NOT MUCH HELP THIS MORNING SINCE THE COLD FRONT IS ALREADY AHEAD OF WHERE THE MODELS SHOW IT...EVEN THE MESOETA AND RUC. TEMPERATURES WILL BE WIDE RANGING TO SAY THE LEAST. GUSTY WINDS WILL BE CONFINED TO THE VICINITY OF THE COLD FRONT...SO THERE WILL BE NO NEED TO ISSUE ANY LAKE WIND ADVISORY. DENSE FOG HAS DISSIPATED...SO UPDATED THE ZONES A BIT EARLIER AND TOOK DOWN THE ADVISORY FOR MY NORTHERN ZONES. COLD AIR WILL BE MOVING OVER ARKANSAS BEHIND THE FRONT BUT THE COLDER NIGHT WILL BE NIGHT 2 WHEN WE WILL HAVE CLEAR AND NEARLY CALM CONDITIONS. 32 .LZK...NONE.
In the hours before
Special weather statement, Jan 31, 7:25 AM CST, 3 hours 55 minutes before
ARZ007-014>016-023>025-031>034-039-042>047-052>057-062>069-311930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 725 AM CST THU JAN 31 2002 ...SLIGHT RISK OF SEVERE WEATHER TODAY... THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE SOUTHEAST HALF OF ARKANSAS TODAY. THIS MORNING...A STRONG FRONT CONTINUES TO SLOWLY PUSH ACROSS THE STATE. TEMPERATURES CHANGE AS MUCH AS 30 DEGREES FROM THE WARM SIDE OF THE FRONT TO THE COLD SIDE OF IT. AS THE FRONT CONTINUES TO ADVANCE THROUGH THE STATE...SHOWERS AND THUNDERSTORMS WILL ACCOMPANY IT. THE FRONT WILL TAKE THE MAJORITY OF THE DAY TO EXIT THE STATE. LOW PRESSURE WILL DEVELOP ALONG THE FRONT LATER TODAY AND WILL BECOME THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT. THERE IS THE POTENTIAL FOR SOME OF THE STORMS TO REACH SEVERE LEVELS. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS. DUE TO THE SLOW MOVEMENT OF THE COLD FRONT...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS MAY BE NEEDED LATER TODAY.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 12:15 PM CST | Flash Flood Warning | LZK | Searcy | 2 hr |
| Jan 31, 1:50 PM CST | Severe Thunderstorm Warning | LZK | Dallas | 25 min |
| Jan 31, 4:28 PM CST | Severe Thunderstorm Warning | LZK | Desha | 32 min |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.